MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY
Model Number 5MAXJETDKIT-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vasoconstriction (2126); Vomiting (2144)
Date of Event 07/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Potential adverse events in the labeling with the penumbra system include, but are not limited to, vessel spasm, inability to completely remove thrombus, hematoma or hemorrhage at access site, intracranial hemorrhage, ischemia, including death.Therefore, it was determined that the reported adverse events were anticipated complications.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Additional 510(k)# that also applies to this complaint: k133317.
 
Event or Problem Description
On (b)(6) 2019, the patient underwent a thrombectomy procedure in the m2 segment of the middle cerebral artery (mca) using a penumbra system jetd reperfusion catheter (jetd), penumbra system 3max reperfusion catheter (3maxc), and neuron max 6f 088 long sheath (neuron max).During the procedure, the physician placed the 3maxc, jetd, and neuron max in the target vessel and used the jetd to perform aspiration.A follow-up angiogram showed recanalization of over 50% of the occluded branch.However, minimal catheter-induced vasospasm was present.It was not treated as the patient showed continued improvement.The physician then attempted to catheterize the occluded branch, but the patient began to experience emesis; therefore, the devices were removed.The two events were considered resolved on the same day.The procedure ended at this point, and a thrombolysis in cerebral infarction (tici) grade 2b recanalization was achieved.The vasospasm was reported to be a non-serious adverse event with a definite relationship to the index procedure and jetd, and the emesis was reported to be a non-serious adverse event with a probable relationship to the index procedure and jetd.

Brand Name
PENUMBRA SYSTEM JETD REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9712471
Report Number3005168196-2020-00178
Device Sequence Number11363024
Product Code NRY
UDI-Device Identifier00814548019741
UDI-Public00814548019741
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K090752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/20/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number5MAXJETDKIT-A
Device Catalogue Number5MAXJETDKIT
Device Lot NumberF88770
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2020
Initial Report FDA Received Date02/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age46 YR
Date Report Sent to FDA01/01/2005